Alert archive / Kentucky / Flash Flood Warnings in 2005
Flash Flood Warning 15, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at May 10, 2005, 5:09 PM EDT for Harlan County, Kentucky. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2005, 5:09 PM EDT (21:09 UTC)
- Expired
- May 10, 2005, 6:15 PM EDT
- In force
- 66 min
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
County Harlan County, KY
The radar
The Jackson,KY radar (KJKL), 85 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.2 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1625 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KJKL 102112 FFWJKL KYC095-102215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 509 PM EDT TUE MAY 10 2005 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * FLASH FLOOD WARNING FOR... HARLAN COUNTY IN SOUTHEAST KENTUCKY * UNTIL 615 PM EDT * AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAND HILL...KINGDOM COME STATE PARK...CLUTTS...CLOVER...BIG BLACK MOUNTAIN...LYNCH...CUMBERLAND AND BENHAM. FLOOD WATERS MAY BE MOVING DOWN RAZOR FORK AND THE RIGHT FORK OF CLOVERLICK CREEK. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3682 8302 3682 8279 3700 8279 3700 8302 $$ DUSTY
2 follow-up statements
000 WGUS73 KJKL 102204 FFSJKL FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 603 PM EDT TUE MAY 10 2005 KYC095-102215- HARLAN KY- 603 PM EDT TUE MAY 10 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 615 PM EDT FOR HARLAN COUNTY IN SOUTHEAST KENTUCKY... AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE REDEVELOPMENT OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN... PARTICULARLY OVER THE NORTHEASTERN PORTIONS OF HARLAN COUNTY. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAND HILL... KINGDOM COME STATE PARK...CLUTTS...CLOVER...BIG BLACK MOUNTAIN... LYNCH...CUMBERLAND AND BENHAM. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3682 8302 3682 8279 3700 8279 3700 8302 $$ RAY
000 WGUS73 KJKL 102211 FFSJKL FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 611 PM EDT TUE MAY 10 2005 KYC095-102221- HARLAN KY- 611 PM EDT TUE MAY 10 2005 ...THE FLASH FLOOD WARNING FOR NORTHEASTERN HARLAN COUNTY EXPIRES AT 615 PM EDT... LAT...LON 3682 8302 3682 8279 3700 8279 3700 8302 $$ DUSTY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 10, 4:59 PM EDT, 10 minutes earlier.
Area forecast discussion, May 10, 4:59 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 459 PM EDT TUE MAY 10 2005 .DISCUSSION... UPPER TROUGH AXIS CONTINUES TO PUSH EAST ACROSS THE COMMONWEALTH. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AHEAD OF IT...MAINLY WEST OF I 75 AND OVER CENTRAL KY. OTHER CONVECTION WAS SCATTERED THROUGH THE OH VALLEY AND CENTRAL APPALACHIANS AROUND WELL DEFINED VORT OVER NE GA. TEMPS LATE THIS AFTERNOON RANGED WIDELY FROM THE UPPER 60S TO LOWER 70S ACROSS THE RAIN COOLED AND CLOUD COVERED VA BORDER COUNTIES TO THE UPPER 70S LOWER 80S ELSEWHERE. DEWPOINTS WERE GENERALLY IN THE UPPER 50S TO LOWER 60S. WITH THE TROUGH AXIS PASSING THIS EVENING AND LOSS OF DAYTIME HEATING...EXPECT CU TO DISSIPATE AND SHOWERS AND THUNDERSTORMS TO DIMINISH AS WELL. WITH HIGHER DEWPOINTS TONIGHT THAN LAST NIGHT...LIGHT WINDS AND CLEAR SKIES...AS WELL AS SOME MID LEVEL DRY AIR...EXPECT SOME PATCHY DENSE VALLEY FOG TONIGHT. AREAS THAT RECEIVED RAIN TODAY SHOULD HAVE THE MOST WIDESPREAD RAIN. WITH SFC HIGH PRESSURE TO OUR SOUTH AND LIGHT SW LOW LEVEL FLOW...PATTERN IS FAVORABLE FOR A RIDGE/VALLEY TEMPERATURE SPLIT AS WELL. INCLUDED BOTH IN THE ZFP AND GRIDS. VALLEY FOG SHOULD LIFT EARLY ON WED MORNING. RIDGING WORKING IN BEHIND THE DEPARTING TROUGH COMBINED WITH 8H TEMPS OF 13 TO 14 C.... EXPECT MOSTLY SUNNY SKIES FROM MID TO LATE MORNING AND SOME AFTERNOON CU GIVEN LOW LEVEL MOISTURE AND DAYTIME HEATING. WITH UPPER LEVEL RIDGING DO NOT EXPECT ANY DIURNAL CONVECTION. HIGHS SHOULD BE NEAR RECORD LEVELS AT JKL AND LOZ. RECORD AT JKL IS 85 AND FORECAST A CCF NUMBER OF 85...WHILE RECORD AT LOZ IS 87 AND FORECASTED A CCF NUBMER OF 85. WED NIGHT THROUGH FRIDAY...MODELS DEVELOP A CONVECTIVE COMPLEX OVER OH AND PUSH IT TOWARD THE OH RIVER AND WV ON WED NIGHT...GENERALLY WEAKENING IT AS IT APPROACHES THE AREA AND RUNS INTO THE RIDGE. SOUNDINGS...MOS DATA AND PATTERN IS FAVORABLE FOR ANOTHER RIDGE/VALLEY TEMP SPLIT ON WED NIGHT. CONTINUED THIS FROM PREVIOUS FORECAST AND INSERTED PATCHY FOG AS WELL. ELECTED TO KEEP WED NIGHT DRY AS WELL...BUT PUT SLIGHT CHANCE POPS BACK IN ON WED NIGHT AS MODELS...AT LEAST THE 12Z RUNS PUSH THE BACKDOOR FRONT DOWN INTO THE REGION. MODELS SEEM TO VARY AS TO HOW FAR SOUTH THE FRONT WILL GO. THE NAM POSITION BISECTING THE CWA SEEMED REASONABLE. WITH RAIN...CLOUDS AND A COLD FRONT BISECTING THE AREA...TEMPS WILL BE A TAD COOLER THAN PREVIOUSLY FORECASTED IN THE NORTH ON THU. MET TEMPS SEEMED A TAD COOL AND WENT CLOSER TO WARMER MAV/FWC AND PERSISTANCE FOR TEMPS ON THU. NAM LIKELY OVERDOES LOW LEVEL MOISTURE AND INSATABILITY ON THU (FORECASTS A SFC DEWPOINT AROUND 70)...BUT THERE SHOULD BE PLENTLY OF INSTABILITIY IN ANY CASE AND WITH FRONT AROUND FOR DIURNAL CONVECTION...POSSIBILY LASTING INTO THE EVENING. THE FRONT WILL LIKELY LIFT NORTH AS A WARM FRONT ON FRI AND DAYTIME HEATING SHOULD BE SUFFICIENT FOR DIURNAL CONVECTION AGAIN. MET TEMPS LOOKED GOOD FOR FRIDAY AND WERE IN LINE WITH THE PREVIOUS FORECAST. EXTENDED (FRIDAY NIGHT THRU TUESDAY)...MODELS HAVE BEEN AGREEING LESS WITH TRANSITION OF TROUGH AXIS AND FRONTAL BOUNDARY THROUGH THE AREA. ECMWF HAS BEEN THE MODEL OF CHOICE PER HPC WITH ITS CONSISTENT SHARPENING RIDGE IN RESPONSE TO DEEP CLOSED UPPER CUTOFF OVER SE CANADA. GFS HAS BEEN THE OUTLIER HERE...WITH LESS ENERGY REALIZED IN THAT LOCATION...AND CONVENIENTLY BUCKLES THE RIDGE ENOUGH TO ALLOW A PROGRESSIVE TROUGH TO ESCORT THE FRONTAL BOUNDARY THROUGH BY SATURDAY EVENING. LATEST 12Z GFS IS EVEN MORE INCONSISTENT AS IT NOW TRIES TO OVER-EMPHASIZE THE SE CANADIAN LOW...PROVIDING ENOUGH WEAKNESS ON THE LEE-SIDE OF RIDGE TO BUCKLE IT FROM THIS END. THIS IN TURN RESULTS IN THE SAME FASTER PROG OF THE FRONT. AFTER COORDINATION WITH SURROUNDING OFFICES...BEEFED POPS UP A BIT THROUGH THE SATURDAY PERIOD TO BETTER MESH WITH THE CONSENSUS...AND WITH GOOD INSTABILITY AND PERHAPS ANY MCS ACTIVITY TO SNEAK SOUTH OF THE BOUNDARY...THIS MAY BE ENOUGH TO WARRANT...HOWEVER STILL FEEL PERSISTENCE IS THE WAY TO GO AND HOLDING OFF THE FRONTAL PASSAGE AND TROUGH AXIS UNTIL A BIT LATER. HEIGHT RISES WILL TAKE PLACE IN MORE OF A ZONAL FLOW RECOVERY FOR EARLY NEXT WEEK. TEMPS WILL MODERATE THROUGH THE MIDDLE OF NEXT WEEK. STAYED A BIT WARMER THAN LATEST MEX NUMBERS...WITH OVERALL LOWER CONFIDENCE IN THE LATEST GFS GUIDANCE. && .PREV DISCUSSION... 1232 PM EDT TUE MAY 10 2005 SHOWERS HAVE ONLY AFFECTED THE EXTREME SOUTHEASTERN PART OF THE CWA (LETCHER AND PIKE COUNTIES) AS THEY HAVE ROTATED AROUND A VORT PUSHING THROUGH THE SOUTHERN APPALACHIANS. CU DEVELOPMENT IS RATHER LACKING AT THIS TIME DUE TO MID AND HIGH CLOUD COVER...OPTED TO CUT BACK POPS IN ALL BUT THE FAR SOUTHEASTERN PART OF THE CWA BY 20 PERCENT. THE CLOUD COVER IS LIMITING TEMPERATURE RISE...SO CUT BACK HIGH TEMPERATURES A CATEGORY. KEPT IN SLIGHT TO CHANCE POPS IN MOST AREAS WITH TROUGH AXIS TO CROSS THE REGION IN THE NEXT COUPLE OF HOURS. TOOK POPS OUT OF THE EVENING PERIOD. 950 AM EDT TUE MAY 10 2005 TROUGH AXIS IS APPROACHING THE REGION FROM THE WEST THIS MORNING. MUCH OF THE AREA HAS EXTENSIVE CLOUD COVER...EXCEPT THE EXTREME NE AND THE EXTREME SW PARTS OF THE CWA. SCATTERED SHOWERS REMAIN OVER THE SW ZONES ASSOCIATED WITH SW/V PUSHING INTO THE SOUTHERN APPALACHIANS...BUT HAVE BEEN WEAKENING OVER THE PAST COUPLE OF HOURS. AN AREA OF SHOWERS AND THUNDERSTORMS OVER SW VA WERE ALSO ASSOCIATE WITH THIS SW/V...WITH SOME ISOLATED SHOWERS AHEAD OF THE TROUGH AXIS OVER CENTRAL KY. SHOWERS NOW OVER SW VA SHOULD AFFECT THE VA BORDER COUNTIES FROM HARLAN TO PIKE. OTHER SHOWERS AND THUNDERSTORMS COULD DEVELOP AS THE TROUGH AXIS CROSSES THE REGION LATE THIS MORNING INTO THIS AFTERNOON. MODIFIED ILN AND FORECAST SOUNDINGS HAVE CAPE AROUND 1000 J/KG WITH LIS AROUND -3 LATE THIS MORNING AND EARLY THIS AFTERNOON. WITH SHEAR LACKING AND FORCING NOT LOOKING THAT STRONG...SCATTERED POPS OVER MOST OF THE AREA LOOK GOOD...WITH SLIGHTLY HIGHER POPS IN THE HIGHER TERRAIN. ONLY CHANGE IN THIS UPDATE WAS TO REMOVE MORNING FOG. OVERALL...THE FORECAST IS IN GOOD SHAPE. 450 AM EDT TUE MAY 10 2005 LATEST RADAR IMAGE SHOWS SHOWERS MOVING ACROSS THE CUMBERLAND PLATEAU. GFS AND NAM CONTINUE TO BE IN DECENT AGREEMENT FOR THE SHORT TERM. MID LEVEL TROF...COMBINED WITH WARM SURFACE TEMPERATURES AND SOUTHERLY FLOW BRINGING TRANSPORTING IN ADDITIONAL MOISTURE WILL KICK OFF SHOWERS AND THUNDERSTORMS TODAY. ONLY MADE A FEW CHANGES TO THE POP GRIDS TODAY WITH THE BEST LIFT OVER THE SOUTHEAST...LEFT LIKELY POPS THERE...OTHERWISE WENT WITH ONLY CHANCE POPS. FOR TEMPERATURES LEANED TOWARDS THE FWC NUMBERS ONCE AGAIN WITH SOME BREAKS IN THE CLOUDS AND LESS PRECIP THAN THE GFS AND NAM. THE THREAT OF SHOWERS AND THUNDERSTORMS ENDS THIS EVENING...AS THE UPPER TROF PUSHES TO THE EAST. SOUNDINGS ARE SHOWING INVERSIONS SETTING UP TONIGHT AND TOMORROW NIGHT. OPENED UP A SMALL RIDGE VALLEY SPLIT THE NEXT TWO NIGHTS. EXPECT PATCHY VALLEY FOG TONIGHT WITH LIGHT WINDS AND LINGERING LOW LEVEL MOISTURE. UPPER LEVEL RIDGE BUILDS BACK OVER THE AREA ON WEDNESDAY. THE NAM IS TRYING TO SHOW SOME ISOLATED SHOWERS ON WEDNESDAY OVER THE SOUTHEAST...BUT WITH RIDGING ALOFT...LEANED TOWARDS THE GFS AND LEFT POPS OUT FOR NOW. DRY CONDITIONS WILL PERSIST THROUGH EARLY FRIDAY. 455 PM EDT MON MAY 9 2005 TWO SW/VS ARE EVIDENT ON WV IMAGERY WITH ONE OVER THE MID MS VALLEY AND ANOTHER PULLING TOWARD THE WESTERN GREAT LAKES. A LARGE DEWPOINT GRADIENT EXISTS FROM EAST TO WEST ACROSS THE CWA...WITH LOWER 30S DEWPOINTS OVER THE BIG SANDY AREA TO THE MID 50S IN THE I 75 AND LAKE CUMBERLAND AREA...LIKELY THE REMNANTS OF WEEKEND SFC BOUNDARY. CU OVER THE CWA IS LIMITED TO THE AREA IN THE SLIGHTLY MORE MOIST AIR OVER THE WESTERN 1/2 OF THE CWA. TONIGHT...EXPECT CU TO TEND TO DISSIPATE THEN MID AND HIGH CLOUD DEBRIS TO GRADUALLY INCREASE AS SW/VS PASS NORTH AND SOUTH OF THE AREA. THE REGION WILL BE IN HOLE IN BETWEEN MUCH OF THE NIGHT. THE TROUGH AXIS WILL BE APPROACHING THE REGION FROM THE WEST. THE RIDGE WILL HOLD ON...ESPECIALLY OVER THE EASTERN PART OF THE AREA. AS THE TROUGH AXIS NEARS THE REGION LATER TONIGHT...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS SHOULD PRECEDE IT. EXPECT A RIDGE VALLEY SPLIT EARLY TONIGHT OVER THE EASTERN PART OF THE CWA...WITH THE COOLEST TEMPS IN THE NEARLY CLEAR EASTERN COUNTIES. VALLEY TEMPS MAY ACTUALLY LEVEL OFF OR SLOWLY RISE AFTER MIDNIGHT IN THAT AREA. GUIDANCE TEMPS LOOKED REASONABLE TONIGHT...AND GENERALLY COMPROMISED NEAR THE MIDDLE. WITH CLOUD COVER AND TEMPS FAILING TO REACH DEWPOINTS IN THE EASTERN COUNTIES...ANY VALLEY FOG SHOULD BE ON THE LIGHT SIDE AND CONFINED TO THE WEST. TUESDAY/TUESDAY NIGHT...UPPER LEVEL TROUGH AXIS CROSSES THE REGION. THE SW/V WILL BE SHEARING OUT...BUT ENOUGH MOISTURE AND HEATING COMBINED WITH STEEPENING LAPSE RATES WITH UPPER LEVEL COLD POCKET SHOULD LEAD TO RATHER NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS...ESPECIALLY IN AREAS THAT CURRENTLY HAVE HIGHER DEWPOINTS. WENT WITH SLIGHTLY LOWER POPS IN THE DRIER BIG SANDY AREA. NAM FORECAST SOUNDINGS LIKELY OVERDONE SFC DEWPOINTS AND LOW LEVEL MOISTURE...SO EXPECT LESS INSTABILITY THAN IT FORECAST...BUT EVEN 500-1000 J/KG CAPE AND LIS -2 TO -3 SHOULD LEAD TO SCATTERED ORDINARY STORMS IN WEAK SHEAR ENVIRONMENT. WITH CLEARING SKIES ON TUESDAY NIGHT...EXPECT AT LEAST SOME PATCHY VALLEY FOG. DID NOT STRAY FAR FROM GUIDANCE TEMPS AND CONTINUITY. WED AND THURSDAY...ANOTHER UPPER LEVEL RIDGE WILL BUILD IN WAKE OF TROUGH. TEMPS SHOULD RECOVER BACK INTO THE 80S AGAIN. HOWEVER...WITH MORNING FOG AND SOME RAIN TO EVAPORATE...FEEL THAT MAV AND FWC MOS TEMPS WERE OVERDONE AT JKL. TRENDED MAX TEMPS UP A DEGREE OR SO THOUGH. A MINOR RIDGE/VALLEY SPLIT IS LIKELY WITH UPPER AND SFC HIGH PRESSURE IN CONTROL WED NIGHT. FOR NOW COVERED THIS WITH A 5 DEGREE RANGE. TEMPS SHOULD REACH DEWPOINTS IN VALLEY AREA AND WITH LIGHT WINDS AND CLEAR SKIES...PATCHY VALLEY FOG SHOULD FORM AGAIN. ON THURSDAY...STRONG HIGH PRESSURE SHOULD BUILD FORM CANADA INTO THE NORTHEASTERN UNITED STATES. THIS HIGH PUSH A BACKDOOR COLD FRONT DOWN INTO THE AREA. WITH TEMPS EXPECTED TO REACH INTO THE 80S AND DEWPOINTS ANTICIPATED IN AT LEAST THE MID TO UPPER 50S EXPECT SOME ISOLATED MAINLY AFTERNOON CONVECTION. HOWEVER...UPPER LEVEL SUPPORT WILL BE LACKING WITH THIS FRONT AND CONVERGENCE LOOKS WEAK AS WELL SO ONLY WENT WITH SLIGHT CHANCE POPS. EXTENDED (THURSDAY NIGHT THRU MONDAY)...GENERAL MODEL AGREEMENT CONTINUES WITH THE STRONG RIDGE BUILDING ACROSS THE SE CONUS FOR THE LATTER HALF OF THE WORKWEEK...FOLLOWED BY ANOTHER DAMPENING TROUGH PUSHING IN FROM THE PLAINS. TIMING OF THIS FEATURE HAS SPED UP SOMEWHAT ON THE 00Z AND 12Z RUNS. GFS IS THE MOST AMPLIFIED...BUCKLING THE RIDGE THE MOST...AND CONSEQUENTLY BRINGS THE COOLEST AIR BEHIND THE SYSTEM...AS REPRESENTED BY THE COOLER MEX NUMBERS OF LOWER 70S FOR THE WEEKEND AS COMPARED TO YESTERDAY. WHILE HEADING SOME OF THESE DIFFERENCES...WOULD RATHER MAINTAIN MORE OF A CONTINUITY FROM YESTERDAYS FORECAST AND MODEL RUNS UNTIL A TRUE TREND CAN BE ESTABLISHED. HAVE MAINTAINED SLIGHT CHANCE POPS FOR FRIDAY WITH ANY INSTABILITY POP UPS OUT AHEAD OF THE TROUGH...WITH BETTER CHANCES RAMPING UP THROUGH EARLY SUNDAY AS TROUGH AXIS PASSES THROUGH. TEMPS STILL LOOK TO AVERAGE ABOVE NORMAL FOR THE PERIOD. 1016 AM EDT MON MAY 9 2005 SFC HIGH PRESSURE REMAINED IN CONTROL OF THE WEATHER OVER THE OH VALLEY AND APPALACHIANS EARLY THIS MORNING. UPPER RIDGE OVER THE EASTERN US IN BEGINNING TO PUSH EAST. A LEAD SW/V WAS OVER MID MS VALLEY OUT AHEAD OF THE MAIN THROUGH AXIS. WITH A WARMER START TODAY...TEMPS ARE RUNNING AT OR SLIGHTLY HIGHER THAN TEMPS YESTERDAY MORNING. CIRRUS OVERHEAD IS VERY THIN...ALLOWING PLENTY OF SUNSHINE TO GET THROUGH. THICKER CIRRUS FROM CONVECTION IN MS VALLEY ASSOCIATED WITH THE LEAD SW/V IS MOVING MORE SOUTH TO NORTH THAN EAST ATTM...AND SHOULD REACH THE AREA LATE THIS AFTERNOON. UPDATED TO GO WITH LOWER SKY COVER TODAY AND RAISED MAX TEMPS ABOUT ONE DEGREE TO ACCOUNT FOR WARMER START AND SLIGHTLY WARMER 8H TEMPS TODAY. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE && JP
Hazardous weather outlook, May 10, 5:57 AM EDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 557 AM EDT TUE MAY 10 2005 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-111100- BATH-BELL-BREATHITT-CLAY-ELLIOTT-ESTILL-FLEMING-FLOYD-HARLAN-JACKSON- JOHNSON-KNOTT-KNOX-LAUREL-LEE-LESLIE-LETCHER-MAGOFFIN-MARTIN- MCCREARY-MENIFEE-MONTGOMERY-MORGAN-OWSLEY-PERRY-PIKE-POWELL-PULASKI- ROCKCASTLE-ROWAN-WAYNE-WHITLEY-WOLFE- INCLUDING THE CITIES OF...BARBOURVILLE...BEATTYVILLE...BOONEVILLE... CAMPTON...FLEMINGSBURG...FRENCHBURG...HARLAN...HAZARD...HINDMAN... HYDEN...INEZ...IRVINE...JACKSON...LONDON...MANCHESTER...MCKEE... MIDDLESBORO...MONTICELLO...MOREHEAD...MOUNT STERLING... MOUNT VERNON...OWINGSVILLE...PAINTSVILLE...PIKEVILLE...PINEVILLE... PRESTONSBURG...SALYERSVILLE...SANDY HOOK...SOMERSET...STANTON... WEST LIBERTY...WHITESBURG...WHITLEY CITY AND WILLIAMSBURG 557 AM EDT TUE MAY 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THROUGH THE EVENING HOURS...HOWEVER NONE ARE EXPECTED TO REACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JM
Nearby
Flash Flood Warnings in Kentucky, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.